This is my second packet of pills ever, and I've been getting spottings and really sore breasts the past few days. Then I passed out yesterday around 6 pm and didn't drink the pill at 10 pm. I was supposed to start the 3rd week, so I randomly woke up at 5:20 am today, remembered, and drank it. Now should I use protection in the next 7 days? And what about the spotting? Also, I had never missed a pill before, so I'm a bit stresed, my boyfriend and I can't afford to get pregnant...
Better to be safe than sorry, although missing one pill for less than 24 hours should be ok, depending on where you were in your cycle. Towards the end of the hormone pills and due to start your period, you should be ok. Usually the packet instructions that come with the pills have a lot of the answers to the questions you are asking.
As far as sore breasts and spotting, the hormones are causing these symptoms and should be a lot better in a couple of months. You might want to learn a little more about your body, you would have a better understanding of what's going on.
Yes, to be safe you should use a back up condom for the next 7 days (or abstain)since technically you missed a pill. You did exactly what you are supposed to do if you miss. You take it as soon as you remember even if it means taking two pills at once or in the same day, then you MUST use back up for 7 days to be sure. It is not unusual to spot and have irregular bleeding in the first few months getting on the pill. It is just your body adjusting to the new hormones and the pills hormones suppressing your own natural hormones. It should settle down in the next month or two to where you bleed only on your fourth week. Breast soreness is pretty typical when starting the pill too-again, it will go away in time but you may still get some soreness right before your period. It happens for the same reason-the hormones. The only thing that worries me is that you passed out. Do you mean passed out as in lost consciousness or passed out as in went to sleep? If you fainted or lost consciousness you need to see your primary care doctor as soon as you can. Fainting can be a symptom something is going on with your body and it needs to be evaluated by a healthcare professional.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Apr 2012 • 2 answers
Updated 6 Aug 2013 • 2 answers
Updated 19 Nov 2014 • 1 answer
Updated 28 Apr 2015 • 1 answer
Posted 21 Dec 2018 • 0 answers